Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 25, 2015, 7:45 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2015, 7:45 PM CDT (00:45 UTC)
- Expired
- Oct 25, 2015, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 571 m²/s²
- 0-3 km storm-relative helicity
- 827 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WGUS54 KLCH 260045
FFWLCH
LAC011-115-TXC351-260345-
/O.NEW.KLCH.FF.W.0045.151026T0045Z-151026T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 PM CDT SUN OCT 25 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
CENTRAL BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1045 PM CDT
* AT 743 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 7 TO 10 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...ANACOCO...DE RIDDER...
BON WEIR...BURKEVILLE...FORT POLK...FIELDS...CALL...TOLEDO BEND
DAM...SINGER...SLAGLE...DERIDDER...NEW LLANO...HORNBECK...
MAYFLOWER...OLD SALEM AND FARRSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3081 9307 3041 9370 3040 9375 3036 9377
3028 9389 3104 9386 3117 9369 3118 9355
3128 9353 3128 9344 3136 9339 3136 9306
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 6:39 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 25, 6:39 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT SUN OCT 25 2015
.AVIATION...A STRONG SURFACE LOW PRESSURE SYSTEM HAS NOW ADVANCED
TO NEAR THE LOWER ACADIANA COAST...AND IS EXPECTED TO MOVE SLOWLY
EAST TO NORTHEAST OVER THE NEXT 24 HOURS. OCCASIONAL RAINS WILL
CONTINUE ACROSS THE FORECAST AREA OVERNIGHT AND MONDAY MORNING...
WHILE CEILINGS REMAIN LOCKED IN AT LOW-END MVFR DOWN INTO IFR.
STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 435 PM CDT SUN OCT 25 2015/
DISCUSSION...
THE COMBINATION OF A SURFACE LOW MOVING UP THE TEXAS COAST TODAY
AND A STALLED FRONTAL BOUNDARY HAS PRODUCED RAINFALL TOTALS OF
THREE TO EIGHT INCHES IN LOCATIONS. BRISK WINDS ALONG THE COASTAL
COUNTIES AND PARISHES AS LAKE CHARLES CURRENTLY HAS 20 KTS GUSTING
TO 27 KNOTS. THE SURFACE LOW IS OFF THE SOUTHWEST LOUISIANA COAST
AND LOOKS TO TRACK INTO SOUTH CENTRAL LOUISIANA LATER THIS
EVENING. TIDES HAVE RANGED FROM FOUR TO ABOVE SIX FEET TODAY
DURING THE PERIOD OF HIGH TIDE. WINDS REPORTED IN THE COASTAL
WATERS WERE FROM 40 TO 47 KTS WITH ONE GUST REPORTED TO 60 KTS.
WE ARE BEGINNING TO START A SLOW DOWNWARD TREND WITH THIS EVENT.
AS THE LOW MOVES ONSHORE THIS EVENING WINDS WILL BEGIN TO TAPER
OFF AND THE STORM WARNING IN THE COASTAL WATERS WILL BE ENDED
AROUND 10 PM WITH A GALE WARNING CONTINUING THROUGH THE OVERNIGHT
HOURS. RAINS ARE EXPECTED TO CONTINUE BUT WILL TAPER OFF THROUGH
THE DAY TOMORROW. RAINFALL TOTALS LOOK TO BE ON TRACK WITH THE
FORECAST GUIDANCE AND WILL HOLD TO THOSE VALUES. AS THE LOW MOVES
INTO EASTERN LOUISIANA DRIER AIR WILL BEGIN TO SPILL IN FROM
CENTRAL TEXAS LATE IN THE DAY ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 63 69 60 75 / 100 60 30 20
LCH 65 71 61 78 / 80 50 20 10
LFT 70 75 64 76 / 90 50 30 20
BPT 61 71 61 78 / 80 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
052>054-073-074.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ052>054-073-074.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ032-033-041>045-
055.
TX...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ215-216.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ180-201-215-216-
259>262.
WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR TXZ215.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ216.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM CDT MONDAY FOR GMZ450-452-
455-470-472-475.
GALE WARNING UNTIL 7 AM CDT MONDAY FOR GMZ455-475.
STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR GMZ450-452-470-
472.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR
GMZ450-452-470-472.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ430-432-435.
&&
AVIATION...23Hazardous weather outlook, Oct 25, 5:04 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CDT SUN OCT 25 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. ...FLASH FLOOD WATCH THROUGH MONDAY MORNING... ...MINOR FLOODING ALONG THE COAST THROUGH THE WEEKEND... .DAY ONE...TODAY AND TONIGHT RAINFALL AMOUTS OF 5 TO 7 INCHES ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO AREAS OF FLASH FLOODING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, GUSTY WINDS...AND AN ISOLATED TORNADO IS POSSIBLE RIGHT ALONG THE COASTAL AREAS. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL. GMZ430-432-435-450-452-455-470-472-475-261015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 504 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. ...MINOR TO MODERATE FLOODING ALONG THE COAST THROUGH THE WEEKEND... ...GALE WARNING IN EFFECT THROUGH TONIGHT... .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL CONTINUE TO INCREASE THROUGH THE DAY WITH FREQUENT GUSTS UP OVER GALE FORCE. SEAS WILL BE RUNNING FROM 6 TO 12 FEET. MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY. TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.
In the hours before
Local storm report, Oct 25, 1:48 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM COASTAL FLOOD FRESHWATER CITY 29.55N 92.31W
10/25/2015 VERMILION LA OTHER FEDERAL
FRESHWATER CANAL LOCKS REACHED AROUND 6 FEET AT 130 PM
CDT ON THE AUTOMATED TIDE GAUGE. THE OPERATOR OF THE
LOCKS WATCHED THE WATER LEVEL HIT 6.8 FEET ON THE STAFF
GAUGE. THE YARD AROUND LOCKS WAS FLOODED AND SO WAS THE
MARSH TO THE SOUTH. THE DOCKS AT MARTIN ENERGY SOUTH OF
THE LOCK WAS ALSO FLOODED. WATER WAS QUICKLY FALLING
BACK.
&&
ATINGLERLocal storm report, Oct 25, 2:38 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 7 SW JOHNSONS BAYOU 29.69N 93.73W
10/25/2015 M69 MPH GMZ450 LA PUBLIC
WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
60 KNOTS FROM 10 TO 11 AM CDT. WINDS MEASURED AT WEST
CAMERON 17.
&&
ATINGLERLocal storm report, Oct 25, 2:38 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT-COR TIME
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 7 SW JOHNSONS BAYOU 29.69N 93.73W
10/25/2015 M69 MPH GMZ450 LA PUBLIC
WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
60 KNOTS FROM 11 AM TO 12 PM CDT. WINDS MEASURED AT WEST
CAMERON 17.
&&
ATINGLERLocal storm report, Oct 25, 5:39 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM NON-TSTM WND GST 39 S SEA RIM STATE PARK 29.13N 94.00W
10/25/2015 M61 MPH GMZ470 XX BROADCAST MEDIA
MEDIA REPORTS WEATHER STATION ON HIGH ISLAND A5 PLATFORM
REPORTING SUSTAINED WINDS TO 50 MPH GUSTING TO 61 MPH.
&&
TWHLocal storm report, Oct 25, 6:49 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
649 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 2 NE TROUT CREEK 30.64N 93.78W
10/25/2015 NEWTON TX 911 CALL CENTER
WATER REPORTED OVER HWY 82 AT COUNTY ROAD 3076
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:11 PM CDT | Coastal Flood Warning | LCH | 24 hr | |
| Oct 26, 8:40 AM CDT | Low Water Advisory | LCH | 90 min | |
| Oct 26, 1:36 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.